Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 62, NWS Caribou, ME

October 19, 2021

NWS Caribou, ME issued this small craft advisory at Oct 19, 2021, 10:14 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2021, 10:14 AM EDT (14:14 UTC)
Expired
Oct 20, 2021, 12:00 AM EDT
In force
14 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

710 
WHUS71 KCAR 191414
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1014 AM EDT Tue Oct 19 2021

ANZ050-051-200200-
/O.NEW.KCAR.SC.Y.0062.211019T1414Z-211020T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1014 AM EDT Tue Oct 19 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 4 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
3 follow-up statements
692 
WHUS71 KCAR 192101
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
501 PM EDT Tue Oct 19 2021

ANZ050-051-200200-
/O.CON.KCAR.SC.Y.0062.000000T0000Z-211020T0200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
501 PM EDT Tue Oct 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and
  seas 3 to 4 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
179 
WHUS71 KCAR 200118
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
918 PM EDT Tue Oct 19 2021

ANZ050-051-200400-
/O.EXT.KCAR.SC.Y.0062.000000T0000Z-211020T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
918 PM EDT Tue Oct 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 5 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Sinko
577 
WHUS71 KCAR 200409
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1209 AM EDT Wed Oct 20 2021

ANZ050-051-200515-
/O.EXP.KCAR.SC.Y.0062.000000T0000Z-211020T0400Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1209 AM EDT Wed Oct 20 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have dropped back to 15 to 20 kts with seas down to around 5
ft over the outer waters.

$$

Hewitt

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Oct 19, 6:18 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 19, 6:18 AM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
618 AM EDT Tue Oct 19 2021

.SYNOPSIS...
An upper level low will remain across the region today, then
slowly drift east across the Maritimes tonight and Wednesday.
High pressure will ridge across the region Wednesday night then
move east Thursday. Low pressure from the upper Great Lakes will
approach Thursday night, then track through eastern Quebec on
Friday and into the Maritimes Saturday.
&&

.NEAR TERM /THROUGH TONIGHT/...
610am update...The latest obs and analysis didn't prompt any
changes to the forecast for today and tonight.

Previous discussion...
The cold upper low over the region and moist northwesterly flow
will continue to dominate through tonight. This means cool
temperatures, considerable cloudiness and light rain showers.
The showers this afternoon will be diurnally driven and mostly
in northern zones. The instability will only reach towards 800mb
and little precip is expected. Highs will be in the 40s to
around 50F and should be the coolest day of the fall to date. In
the cold pool aloft, 850mb temps will only be in the minus 2 to
minus 3C range. A weakening shortwave currently in N. Quebec
will rotate around the upper low across the forecast area
tonight with deeper moisture and could generate a few hundredths
of an inch of rainfall. There's not a lot of consensus in the
guidance on the strength and positioning of the shortwave, but
sufficient confidence to include chance PoPs for much of the
area tonight along with cloudy skies. This feature will affect
the Saint John Valley later in the evening and propagate
southward towards the Downeast region late in the night. The
clouds and precip will keep lows from falling below the upper
30s to lower 40s.
&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The upper low/trof will cont to slowly lift ENE away from the
Rgn thru the Can Maritimes Wed, with very slow improving
conditions via decreasing cldnss from SW to NE across the FA
with cont'd blustery WNW winds. Temps will be near seasonal
norms durg this tm. Winds will become lgt and vrbl with mclr to
ptly cldy skies Wed ngt under a skinny ridge of sfc hi pres,
allowing for some radiational cooling this pd.

On Thu, hi/mid cldnss will increase from the W from a fast movg
sfc low and accompanying s/wv alf apchs from the upper great
lks. The consensus of long range models brings lgt rn into spcly
nrn ptns of the FA mid to late Thu aftn, contg Thu Ngt into Fri
morn as a warm front crosses the Rgn from the SW with the sfc
low tracking NE just W of the St Lawrence Vly of QB. Max rnfl
totals upwards to a quarter to a half inch will be across the
far NW where the highest categorical PoPs will be, nearest the
track of the low, with amts and max PoPs progressive decreasing
S and E.
&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Rain will taper to isold to sct shwrs across the FA by erly Fri
aftn behind the trailing cold front and then msly end by erly
Fri eve. Behind a secondary cold front, we xpct partial clrg
of skies, cooler/blustery and drier conditions for the Rgn Fri
Ngt into Sat.

Another upper low from Cntrl Can could bring shwrs the the
FA Sat ngt into Sun, but this is still uncertain given the
large model spread of solutions with this system and the track
of an associated sfc low over the open Atlc toward the Ern
Maritimes, so for now kept PoPs in the chc category across the
FA this pd. Temps will cont cool Sun with msly cldy skies and a
blustery NW wind. Sun Ngt and Mon attm looks to be ptly to msly
cldy, unsettled and cool with isold rn shwrs and hier trrn sn
shwrs as an upper low ovr the Rgn begins to slowly exit to the
E.
&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: BGR and BHB will remain VFR through the period. MVFR
cigs will affect sites north of GNR and HUL at times through
tonight. Light rain showers will also affect these sites, but
are not expected to impact vis. Winds will remain northwesterly
and gust up to 20kt today.

SHORT TO LONG TERM: Wed...MVFR to low VFR clgs with isold rn
shwrs across Nrn TAF sites with VFR clgs across Downeast sites.
Lgt to mdt WNW winds.

Wed Ngt - Thu Morn...Unlmtd VFR all TAF sites. Lgt and vrbl
winds.

Thu Aftn...Clgs lowering to MVFR Nrn TAF sites and low VFR
Downeast sites by eve with rn likely, spcly late ovr Nrn TAF
sites. Lgt winds.

Thu Ngt - Fri Morn...IFR clgs with MVFR vsbys in rn for Nrn TAF
with Downeast sites MVFR clgs in ocnl lgt rn/shwrs. Lgt S winds.

Fri Aftn...Nrn TAF sites MVFR clgs and Downeast sites VFR in lgt
to mdt SW winds, becmg W late.

Fri Ngt - Sat...MVFR to low VFR clgs with isold rn shwrs across
Nrn TAF sites with VFR clgs across Downeast sites. Lgt to mdt
WNW winds.
&&

.MARINE...
NEAR TERM: Conditions will continue to remain just below
advisory criteria in terms of winds. Even with deep mixing,
there's just nothing to suggest sustained gusts to 25 kt.
Instead, gusts to 20 kt will be frequent and produce short
period seas around 3 to 4 feet.

SHORT TO LONG TERM: Initially no hdln conditions xpctd Wed thru
Thu with the next chc of marginal wind/sea SCA conditions Thu
ngt into Fri, msly ovr our outer MZs, subsiding Fri ngt thru
Sat. Went with blended wv model guidance for fcst wv hts thru
these ptns of the fcst. Wvs will be msly composed of two wv
groups thru Wed: a group advcg from the S with pds of 5 to 8
sec and a very short fetch group advcg from the NW with pds of 2
to 4 sec. From Wed ngt onward, the 5 to 8 sec group will
prevail.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.
&&

Near Term...MCW
Short Term...VJN
Long Term...VJN
Aviation...MCW/VJN
Marine...MCW/VJN
Hazardous weather outlook, Oct 19, 3:03 AM EDT, 7 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
303 AM EDT Tue Oct 19 2021

MEZ001>006-010-011-015>017-029>032-200715-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
303 AM EDT Tue Oct 19 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-200715-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
303 AM EDT Tue Oct 19 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.